Heparin-induced thrombocytopenia (HIT) is a potentially life-threatening adverse effect of heparin treatment. HIT is mediated by antibodies directed at complexes that form between heparin and platelet factor 4 in plasma and are located on the platelet surface and on endothelium. HIT occurs in 1 to 2% of patients receiving unfractionated heparin (UFH) and with lower frequency in patients receiving low-molecular-weight heparins and heparinoids. Despite recent insights into the mechanisms of HIT, there remain important unresolved issues. For example, the reason for the wide difference in the frequency of HIT in patients treated with UFH in various clinical trials is not yet clear. There are patient population-dependent differences in the risk for HIT immunoglobulin G and the development of thrombotic episodes. The complex nature of this syndrome may relate to the composition of the responsible antigen. Patients with HIT need a more accurate evaluation of platelet counts and a better assessment of clinical evidence for thrombosis. Alternative anticoagulant therapy approaches are being studied, but there is at this time no firm clinical evidence for which treatment is best for patients with HIT and HIT-related thromboses.
|Anno di pubblicazione:||2004|
|Titolo:||Prevalence of anti-PF4/heparin antibodies and the HIT syndrome in cardiovascular medicine|
|Appare nelle tipologie:||Articolo su rivista|
File in questo prodotto:
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris